How do I stop taking Cardizem? I've only been taking it for about three weeks now for coronary artery spasms. I take 120mg once a day. I will check with my doctor before stopping, but I'd like to know the plan ahead of time. Thank you!
Thanks for your question. I'm glad you mentioned your plan to check with your doctor before stopping medication. Patients should never change the dose or stop taking a medication without their physician's knowledge and guidance.
A lot will depend on your need for treatment of the coronary artery spasms, as well as the reason you wish to stop the medication. If your physician feels that further treatment is needed, he might suggest another medication in its place. If he agrees with stopping the Cardizem without replacing it, he might taper the dose over time, observing you for symptoms of coronary spasm. Since this is not a large dose, stopping it all at once may be a possibility. It all depends on your situation (history, other medication, blood pressure, and more). Be sure to discuss your reasons for stopping it, so that alternatives can be chosen to accommodate these issues.
Martin Cane, M.D.